Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 54, NWS Mobile, AL

June 28, 2006

NWS Mobile, AL issued this red flag warning at Jun 28, 2006, 2:02 PM EDT. It took effect at Jun 29, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2006, 2:02 PM EDT (18:02 UTC)
In effect from
Jun 29, 2006, 12:00 PM EDT
Expired
Jun 29, 2006, 8:00 PM EDT
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 281804
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
102 PM CDT WED JUN 28 2006

...A RED FLAG WARNING HAS NOW BEEN ISSUED FOR THURSDAY AFTERNOON
ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO THE
POTENTIAL OF LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY
BELOW 35 PERCENT...

.A FRONTAL BOUNDARY MOVES EAST OF THE AREA THURSDAY. IN THE WAKE OF
THE FRONT...A DRY AIRMASS SETS UP ACROSS THE REGION BY THURSDAY.
LONG DURATIONS OF CRITICALLY LOW DAYTIME RELATIVE HUMIDITIES ARE
EXPECTED ON THURSDAY. BETWEEN 25 AND 30 PERCENT FOR SEVERAL HOURS ON
THURSDAY.

FLZ001-003-005-291100-
/O.UPG.KMOB.FW.A.0046.060629T1700Z-060630T0000Z/
/O.NEW.KMOB.FW.W.0054.060629T1700Z-060629T2200Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
102 PM CDT WED JUN 28 2006

...A RED FLAG WARNING HAS NOW BEEN ISSUED FOR THURSDAY AFTERNOON 
ACROSS THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO THE 
POTENTIAL OF LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY 
BELOW 35 PERCENT...

LOWEST DAYTIME RELATIVE HUMIDITIES ARE FORECAST TO RANGE FROM 25 TO
30 PERCENT FOR SEVERAL HOURS THURSDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST. DUE TO THE HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP
LOW RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS84 KMOB 291033
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
533 AM CDT THU JUN 29 2006

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON ACROSS 
THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO EXPECTED
LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON ACROSS THE 
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL 
OF LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY BELOW 
35 PERCENT...

.A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE CENTRAL GULF COAST
REGION THROUGH FRIDAY WITH NO SIGNIFICANT CHANCES OF RAIN EXPECTED.
AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP INTO THE 25 TO 30
PERCENT RANGE FOR SEVERAL HOURS TODAY AND POSSIBLY AGAIN ON FRIDAY.

FLZ001-003-005-292200-
/O.NEW.KMOB.FW.A.0047.060630T1700Z-060630T2200Z/
/O.EXT.KMOB.FW.W.0054.060629T1600Z-060630T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
533 AM CDT THU JUN 29 2006

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON...

A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE CENTRAL GULF COAST
REGION THROUGH FRIDAY WITH NO SIGNIFICANT CHANCES OF RAIN EXPECTED.
AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP INTO THE 25 TO 30
PERCENT RANGE FOR SEVERAL HOURS TODAY AND POSSIBLY AGAIN ON FRIDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST FOR TODAY. DUE TO THE HOT TEMPERATURES ALONG WITH DRIER
AIR... SETS UP LOW RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS
FOR EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS FOR FRIDAY.

$$
000 
WWUS84 KMOB 291845
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT THU JUN 29 2006

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM TONIGHT ACROSS THE
INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS
OF CRITICALLY LOW DAYTIME RELATIVE HUMIDITY WELL BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE FRIDAY MORNING
THROUGH THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE
FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY
BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF
LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY...

.A DRY AIRMASS PERSISTS OVER THE CENTRAL GULF COAST REGION FOR THE 
NEXT COUPLE DAYS. 

FLZ001-003-005-300300-
/O.UPG.KMOB.FW.A.0047.060630T1700Z-060630T2200Z/
/O.NEW.KMOB.FW.W.0055.060630T1600Z-060701T0000Z/
/O.NEW.KMOB.FW.A.0048.060701T1800Z-060702T0000Z/
/O.CON.KMOB.FW.W.0054.000000T0000Z-060630T0000Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
144 PM CDT THU JUN 29 2006

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 7 PM TONIGHT ACROSS 
THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE DUE TO LONG 
DURATIONS OF CRITICALLY LOW DAYTIME RELATIVE HUMIDITY WELL BELOW 35 
PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE FRIDAY MORNING
THROUGH THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE
FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME HUMIDITY
BELOW 35 PERCENT...

...A FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE
INTERIOR OF THE WESTERN FLORIDA PANHANDLE DUE TO THE POTENTIAL OF
LONG DURATIONS OF LOW DAYTIME RELATIVE HUMIDITY...

LOWEST DAYTIME HUMIDITIES ARE FORECAST TO RANGE FROM 25 TO 30 
PERCENT FOR SEVERAL HOURS THROUGH THE PERIOD. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
FORECAST. HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP LOW 
RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE FIRE 
GROWTH POTENTIAL.

$$

FLZ002-004-006-008-300300-
/O.NEW.KMOB.FW.W.0055.060630T1600Z-060701T0000Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
COASTAL WALTON-
144 PM CDT THU JUN 29 2006

...A RED FLAG WARNING IS NOW IN EFFECT FROM LATE FRIDAY MORNING 
THROUGH THE AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO THE 
FORECAST OF LONG DURATIONS OF CRITICALLY LOW RELATIVE DAYTIME 
HUMIDITY BELOW 35 PERCENT...

LOWEST DAYTIME HUMIDITIES ARE FORECAST TO RANGE FROM 25 TO 30 
PERCENT FOR SEVERAL HOURS FRIDAY...GENERALLY OCCURRING JUST NORTH OF 
THE BEACHES.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE 
FORECAST. HOT TEMPERATURES ALONG WITH DRIER AIR...SETS UP LOW 
RELATIVE HUMIDITY VALUES CREATING THE CONDITIONS FOR EXPLOSIVE FIRE 
GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Jun 28, 5:43 AM EDT, 8 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 5:43 AM EDT, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
443 AM CDT WED JUN 28 2006

.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS THE REMNANTS OF
A WEAK FRONTAL BOUNDARY STRETCHING ACROSS COASTAL SECTIONS OF THE
CWFA MAINLY FROM JUST SE OF KMOB TO CENTRAL BALDWIN CO...EXTENDING E
ACROSS NORTHERN SECTIONS OF NWFL. LATEST W/V PICS OVERLAYED WITH THE
CURRENT RUC80 SOLUTION DEPICT SIGNIFICANT S/W TROF MOVING SE ACROSS
SOUTHERN AR AND NW MS PROGGED TO MOVE FURTHER SE THEN E ACROSS MS
AND AL LATER TODAY. LAPS DATA DEPICTS GREATEST INSTABILITY CURRENTLY
OVER ESCAMBIA AND SANTA ROSA COUNTIES IN NWFL STRETCHING N INTO
SOUTHERN SECTIONS OF ESCAMBIA CO AL. LATEST THINKING BELIEVE BEST
CHANCE FOR SCATTERED TS WILL LIKELY BE OVER THE WESTERN FL PAN
STRETCHING INTO EXTREME SOUTHERN SECTIONS OF S CENTRAL AL SHIFTING
EASTWARD THROUGHOUT THE AFT AND EVE HRS. CURRENT MAVMOS DEPICTS THIS
WELL. WITH WARMER TEMPS EXPECTED TO BE OVER THESE LATER TODAY
BELIEVE THE BEST CHANCE FOR TS TO DEVELOP FIRST WILL BE NEAR AND
SOUTH OF THE RESIDUAL BOUNDARY BEGINNING LATE THIS MORNING
CONTINUING THROUGH THE AFTERNOON AND EARLY EVE HOURS. LOCALLY HEAVY
RAINFALL...GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND
LIGHTING LOOKS TO BE THE MAIN THREAT WITH SOME OF THE STRONGER
STORMS. BY 06Z THU DRIER/SLIGHTLY COOLER AIR NOW TO THE WEST WILL
BEGIN TO FILTER OVER THE REGION. WILL GO WITH CURRENT MAV MOS FOR
TEMPS THE THROUGH TONIGHT.   /32

&&

.LONG TERM (THURSDAY THROUGH NEXT WEDNESDAY)...THE BROAD UPPER
TROUGH EXTENDING FROM LOUISIANA NORTHEAST TO THE GREAT LAKES REGION
WILL GRADUALLY SHIFT EAST AND DEAMPLIFY THROUGH LATE WEEK.  BY
SATURDAY WE STILL EXPECT TO SEE THE WESTERN ATLANTIC RIDGE WITH A
RIDGE OVER THE 4 CORNERS AREA...LEAVING A WEAKNESS IN BETWEEN OVER
THE LOWER MISSISSIPPI RIVER VALLEY AND THE WESTERN GULF.  BY MONDAY
THE GFS ADVERTISES RISING HEIGHTS ALONG THE CENTRAL GULF COAST
REGION AND WESTERN GULF...THEN WE NOTE ANOTHER TROUGH DIGGING
SOUTHEAST ACROSS THE PLAINS STATES...TAKING UP SHOP OVER THE
SOUTHEASTERN STATES BY MIDWEEK.  THE NET RESULT IN ALL OF
THIS...LITTLE CHANGE TO THE PREVIOUSLY ADVERTISED FORECAST.  WE
EXPECT TO SEE A LULL IN CONVECTIVE ACTIVITY THROUGH LATE WEEK MAINLY
DUE TO DEEP LAYERED DRYING IN THE WAKE OF THE PASSING UPPER TROUGH
TOMORROW...THEN A GRADUAL INCREASE IN MOISTURE AND SCATTERED DIURNAL
THUNDERSTORM ACTIVITY OVER THE WEEKEND INTO EARLY NEXT WEEK.  THERE
IS SOME PROMISE OF A STRONGER FOCUS FOR ORGANIZED RAINS BY THE
MIDDLE OF NEXT WEEK WITH THE UPPER TROUGH DIGGING BACK DOWN INTO THE
SOUTHEASTERN STATES...BUT THE BETTER FOCUS STILL LOOKS TO BE NORTH
WITH OUR REGION ON THE TAIL END OF ANY PASSING SHORTWAVE ENERGY.  /05

&&

.MARINE...A LIGHT NORTHWEST TO NORTH WIND FLOW THIS MORNING WILL
SHIFT BACK TO THE SOUTH THIS AFTERNOON AS TEMPS BEGINS TO WARM UP
INLAND. SEABREEZE CIRCULATION WILL LIKELY BE A BIT MORE ACTIVE TODAY
AS ENHANCED S/W TROF PUSHES DOWN FROM THE NW. AS A RESULT  WILL GO
WITH WINDS UP TO 10 TO 15 KNOTS FROM THE SOUTH OVER THE BAYS AND
SOUNDS INCLUDING THE NEAR SHORE COASTAL WATERS LATER TODAY AND EARLY
THIS EVENING. GOOD DRAINAGE IS ALSO BEING NOTED THIS MORNING OVER
THE INLAND WATERS LEADING ME TO START WITH A 10 TO 15 KNOT NORTHERLY
FLOW FOR THE EARLY MORNING HOURS TODAY. BELIEVE WE WILL SEE SOME
GOOD DRAINAGE AGAIN WED NIGHT AS S/W TROF PUSHES OFF THE EAST. /32

&&

.FIRE WEATHER...DEWPOINT FORECAST A REALLY TOUGH CALL OVER SOUTH
CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR THE AFTERNOON
HOURS. CURRENTLY THE FRONTAL BOUNDARY IS STALLED ROUGHLY ALONG A
LINE FROM COLUMBUS GA TO ANDALUSIA TO DAUPHIN ISLAND...AND IT IS NOT
EXPECTED TO MAKE A FAST EASTWARD PROGRESSION UNTIL LATE TODAY. WE
DID ADVERTISE SOME DRIER DEWPOINTS MIXING DOWN AS FAR SOUTHEAST AS
CRESTVIEW TODAY...HOWEVER WITH EVEN THAT (GOING BELOW MOST OF THE
GUIDANCE)...WE DONT MEET THE RED FLAG WARNING CRITERIA FOR LONG
DURATIONS OF LOW RH BELOW 35 PERCENT TODAY.  THEREFORE WE DROPPED
THE FIRE WEATHER WATCH TODAY.  WE WILL INTRODUCE A FIRE WEATHER
WATCH FOR THE INLAND AREAS OF THE WESTERN FLORIDA PANHANDLE ON
THURSDAY GIVEN INCREASED DRYING THAT SHOULD ALLOW AFTERNOON RH
VALUES TO DROP BELOW 35 PERCENT FOR SEVERAL HOURS.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      93  69  95  69 /  10  10   0  10
PENSACOLA   92  74  93  72 /  30  10  10  10
DESTIN      90  75  93  74 /  40  20  10  10
EVERGREEN   91  63  94  64 /  20  10   0   0
WAYNESBORO  92  60  94  64 /  10   0   0   0
CAMDEN      91  64  94  64 /  20   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 6:00 AM EDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUN 28 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-290100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
500 AM CDT WED JUN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER COASTAL SECTIONS OF
ALABAMA AND NORTHWEST FLORIDA LATER TODAY. LOCALLY HEAVY RAINFALL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE
THE MAIN THREAT WITH SOME OF THE STRONGER STORMS. ISOLATED CASES OF
STRONG TO DAMAGING WINDS ALONG WITH SMALL TO MEDIUM SIZE HAIL CAN
NOT BE RULED ALSO IN THESE AREAS FOR THIS AFTERNOON.

OTHERWISE...NO HAZARDOUS OR WIDESPREAD SEVERE WEATHER IS EXPECTED
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY OF HAZARDOUS OR WIDESPREAD SEVERE WEATHER REMAINS
LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:57 AM EDTFire Weather WatchMOB7 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.